0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
CLINICAL NOTES |

Simulated Systemic Lupus Erythematosus From Degraded Tetracycline

Stanley R. Sulkowski, MD; John R. Haserick, MD
JAMA. 1964;189(2):152-154. doi:10.1001/jama.1964.03070020080022.
Text Size: A A A
Published online

RECENT REPORTS describe a Fanconi-like syndrome that has developed in patients after the ingestion of a degraded tetracycline.1,2 This report is of a case of gross aminoaciduria and photosensitivity, which, at onset, simulated systemic lupus erythematosus and implicates a degraded tetracycline as the etiological agent.

Report of a Case  An 8-year-old girl was admitted to the Cleveland Clinic Hospital on June 26, 1963, because of a persistent illness of two weeks' duration. The illness began as a bilateral otalgia, and the child was examined by a physician who prescribed four 250-mg capsules daily of tetracycline hydrochloride (Achromycin V). The tetracycline hydrochloride was given directly from the physician's own office supply. Three days after the initiation of antibiotic therapy, the mother noted an erythema over the child's knuckles and dorsa of the hands. In the following two days, the erythema occurred also on the forearms and as a butterfly-like eruption

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Letters

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();